Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes severe hot flashes and palpitations?

User rating for this question
Excellent
Answered by
Practicing since : 2001
Answered : 12896 Questions
Question
I'm having hot flashes and palpitations
Fri, 27 Apr 2018 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 21 minutes later
Brief Answer:
Details below.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
Men do not experience HOT FLASHS sudden drop—rather their testosterone declines at a rate of two percent per year after they turn 30. So, what causes hot flashes in men? Below are some potential reasons men may experience hot flashes.

Androgen deprivation therapy. Androgen deprivation therapy is a method used to treat prostate cancer in which testosterone production is restricted so that it is unable to stimulate the growth of cancer cells.

Lifestyle. Too much stress or mental health issues such as depression and anxiety may cause hot flashes in men, along with a loss of libido, mood swings, and erectile dysfunction.

Medical disorders. Some medical issues may cause men’s testosterone levels to drop and in turn, cause them to experience hot flashes.
Diet: While relatively rare, some of the food men eat can cause hot flashes. This occurs due to a reaction to food additives such as monosodium glutamate (GSM). Also, alcohol and spicy foods may lead to the perception of hot flashes as well.

Cancer: Cancerous abnormalities of the reproductive organs, such as the prostate or testis, may cause hormone levels to fluctuate and cause a hot flash. Similar occurrences may be attributed to tumor development located on the pituitary gland located at the base of the brain.

Hormones: As men age, their body generates less testosterone and androgens, often times dropping below normal. This may cause a decrease in sex drive and be a precursor to the development of hot flashes. Low testosterone and androgen levels typically occur in a man’s 50s but can occur as early and in their 30’s.

Medications: Certain medications can disrupt the normal physiology of the male body, including the production of male hormones. Particular medical treatments, such as hormone deprivation therapy, can also lead to the development of hot flashes.
Hot flashes can be very uncomfortable and disruptive, but there are treatment options available to help men get rid of them. Firstly, it is important to identify and eliminate what may be causing your hot flashes. Keep note of whether certain foods or medications increase the frequency of your hot flashes and work them out of your diet. There are also some herbal remedies that may offer relief. Black cohosh and ginseng have been found to help reduce the frequency and severity of hot flashes in some studies. Finally, some antidepressants have been found to limit the effect of hot flashes.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by
 
Follow-up: What causes severe hot flashes and palpitations? 15 minutes later
I also have a weird change in my pluse I feel a throving sensation like my pluse gets jumpy
 
 
Answered by Dr. Rakhi Tayal 6 hours later
Brief Answer:
Can be due to anxiety.

Detailed Answer:
Hello.
Thanks for writing again.
The associated changes in pulse can be due to anxiety or thyroid hormone disturbances. Do get your levels checked after consulting a physician.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor